|Atripla side effects
Nov 17, 2007
I started Atripla one week ago and am experiencing extreme anxiety & high blood pressure 150/110. My normal blood pressure has been in the area of 120/80. I went to the doctor, but my regular doctor wasn't in last week and I saw a different doctor. She prescribed a mild blood pressure medicine which has helped a little. I am still very anxious though. I will be seeing my regular doctor in about 10 days, but I was wondering if this is an unusual side effect? I know the sleep problem is a side effect that may eventually subside, but have never read anything about this. If I thought there was a fair chance this would be temporary I would stick it out, but can't go on like this for too much longer. Was interested in knowing of any similar cases.
| Response from Dr. Young
Thanks for your post.
Yes, high blood pressure would be a distinctly unusual side effect of tenofovir/FTC/efavirenz (Atripla). Nonetheless, it would be important, in my view, to make sure that you don't have any other reasons to have high blood pressure such as unrecognized kidney disease or diabetes.
Generally, a single elevated blood pressure determination should be followed by confirmatory evaluations (including measurements in both arms), to make sure that this isn't a transient condition.
If the condition persists, and we can't find an alternative explanation, then switching to alternative treatments would be a consideration.
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.